Georgia, 2016Winter Storm and Winter Weather in Georgia, January 20, 2016
January 20, 2016 · NWS FFC · 21 events in 21 counties and zones
A surface low swept across the region overrunning cold air in place across north Georgia bringing a mixture of rain, freezing rain, sleet and snow to portions of far north Georgia.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low swept across the region overrunning cold air in place across north Georgia bringing a mixture of rain, freezing rain, sleet and snow to portions of far north Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 20, 2:31 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 20, 2:31 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 AM EST WED JAN 20 2016
.PREV DISCUSSION... /ISSUED 952 PM EST TUE JAN 19 2016/
UPDATE...
HOURLY TEMPERATURE AND DEW POINT TRENDS ARE A BIT OUT OF LINE WITH
PREVIOUS FORECAST TRENDS. TEMPERATURES NOT FALLING QUITE AS FAST AND
DEW POINTS ARE INCREASING A BIT QUICKER. THAT BEING SAID...
TEMPERATURES ARE STILL FALLING BELOW FREEZING ACROSS NORTH GEORGIA
AND DEW POINTS ARE STILL IN THE HIGH SINGLE DIGITS TO LOW TEENS SO
WINTRY MIX TOMORROW ACROSS THE NORTH STILL LOOKS TO BE ON TRACK AND
NO CHANGES ARE PLANNED TO THE ADVISORY OR WARNING AT THIS TIME. I
HAVE ADJUSTED THE HOURLY TEMPERATURES AND DEW POINTS THROUGH THE
OVERNIGHT AND THE OVERNIGHT LOWS A BIT. THE REMAINDER OF THE FORECAST
GRIDS LOOK GOOD AND NO SIGNIFICANT CHANGES MADE.
20
PREV DISCUSSION... /ISSUED 645 PM EST TUE JAN 19 2016/
GROWING CONFIDENCE IN IMPACTFUL ICE AND SNOW ACCUMULATIONS ACROSS
PORTIONS OF NORTH GEORGIA WEDNESDAY SO HAVE UPGRADED WINTER WEATHER
ADVISORY TO WINTER STORM WARNING AND EXPANDED ADVISORY SLIGHTLY
FARTHER SOUTH...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
VERY TRICKY FORECAST ON TAP AS UPPER DISTURBANCE AND ASSOCIATED
MOISTURE ENHANCEMENT/FORCING WILL INTERACT WITH AN ABNORMALLY
COLD/DRY LOW LEVEL LAYER BRINGING A MIXED P-TYPE CONCERN FOR
PORTIONS OF NORTH GA. PROGGED WARM NOSE IN THERMAL PROFILES IS
MAINLY POINTING AT AN ONSET SNOW AFTER 12-15Z WED. SWITCHING TO A
FREEZING RAIN/SLEET SITUATION NW THEN TRANSITION TO SNOW IN THE NE
MOUNTAINS FOR THE AFTERNOON. OVERALL LOOKS TO BE A HIGH CONFIDENCE
LOW QPF EVENT GIVEN THE LIGHT VALUES /MAINLY QUARTER INCH LIQUID
EQUIV/ INTERACTING WITH INITIAL TEMPS IN THE MID TO UPPER 20S AND
DEWPOINTS NEAR THE MID TEENS GIVEN THE LINGERING SFC RIDGE IMPACT.
TIMING OF THE OVERNIGHT CLOUDS MAY PROVIDE SOME IN-SITU
REINFORCEMENT TO THE LOW LEVEL INVERSION DESPITE A WEAKENING
RIDGE...TO ADD TO THE SENSITIVITY. COULD SEE UP TO 0.2 INCHES OF ICE
ACCUMULATION AND UP TO 2 INCHES OF SNOW SO HAVE UPGRADED THE
PREVIOUS WINTER WEATHER ADVISORY AREA TO A WINTER STORM WARNING FROM
12Z WED TO 06Z THU AND EXPANDED THE ADVISORY A TIER SOUTHWARD THOUGH
SHOULD MAINLY KEEP IMPACTS NORTH OF THE ATLANTA METRO AREA.
NONETHELESS STILL NEED TO KEEP WATCHFUL EYE ON THERMO TRENDS AND
WETBULBING TEMPS FOR EVAP COOLING EFFECTS DEVIATING FROM FCST.
SOME TEMPS SHOULD REBOUND TO ABOVE FREEZING FOR WEDNESDAY NIGHT
THOUGH THE NE HIGHER ELEVATIONS COULD HAVE SOME LINGERING NEAR
FREEZING TEMPS AND WILL NEED TO WATCH FOR ANY BLACK ICE OR CONTINUED
FROZEN PRECIP CONCERNS.
BAKER
LONG TERM /THURSDAY THROUGH TUESDAY/...
STILL LOOKS LIKE A BUSY LONG TERM PERIOD WITH SEVERAL STORM
SYSTEMS COMING THROUGH AND THE CONTINUED THREAT OF WINTER WEATHER.
FOR THURSDAY...STRONG SHORTWAVE EJECTS OUT OF THE PLAINS STATES
INTO THE LOWER MISSISSIPPI VALLEY WITH A SURFACE REFLECTION IN THE
FORM OF A 1007MB LOW MOVING OUT OF THE GULF COAST. LOW LEVEL
MOISTURE PUMPING OUT OF THE GULF COMBINED WITH GOOD DIFFLUENT
SIGNATURE ALOFT WILL RESULT IN CATEGORICAL POPS NORTH OF A WARM
FRONT ROUGHLY ALONG THE I 20 CORRIDOR. THIS WILL TRANSITION TO A
NORTH SOUTH LINE AND AFFECT THE ENTIRE REGION WITH CATEGORICAL
POPS BY THU EVENING AND INTO THE OVERNIGHT PERIOD AS PREFRONTAL
TROUGH MOVES THROUGH. GFS CONTINUES TO FASTER THAN THE NAM WITH
THE PROGRESSION OF THIS SYSTEM AND GIVEN THE STRENGTH AND
DYNAMICS HAVE FAVORED THE GFS TIMING AT THIS POINT.
INSTABILITY WILL BE WEAK BUT IT IS PRESENT BY 12Z FRIDAY AND
PERSISTS THROUGH THE EARLY AFTERNOON HOURS. HAVE ADDED THUNDER TO
THE GRIDS FOR ROUGHLY THE SOUTHERN HALF OF THE FORECAST AREA.
A VERY STRONG UPPER LOW IS THE NEXT THING TO IMPACT THE AREA AS
WRAP AROUND ON THE BACK SIDE OF THE LOW LOOKS TO BRING
PREDOMINANTLY SNOW TO NORTHERN PORTIONS OF THE AREA WITH A MIX
FURTHER SOUTH. THE BIG QUESTION WILL BE QPF AMOUNTS WHICH FOR
THIS SYSTEM LOOK TO BE LIGHT. HIGHEST AMOUNTS ARE OVER THE
NORTHEAST MOUNTAINS WHERE CLOSE TO A TENTH OF AN INCH IS PRESENT.
GIVEN THE LIKELY SNOW RATIOS FOR THAT TIMEFRAME...WE WOULD BE
LOOKING AT ADVISORY CRITERIA ONCE AGAIN FOR NE SECTIONS OF THE
FORECAST AREA.
LOOKING AT OUR FINAL SYSTEM EARLY NEXT WEEK AND ALTHOUGH WE SHOULD
BE SAFE AS FAR AS WINTER WEATHER IS CONCERNED...INCREASED MOISTURE
AND RESULTANT QPF VALUES COULD LEAD TO SOME FLOODING CONCERNS
DEPENDING ON WHERE THE HEAVY RAIN AXIS SETS UP.
DEESE
&&
.AVIATION...
06Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD THROUGH 00-02Z AT TAF
SITES...WITH MVFR CIGS AND VSBYS ACROSS FAR NORTH GEORGIA. PRECIP
EXPECTED IN THE METRO AREA BY 17-18Z AND TO CONTINUE THROUGH
00-06Z...AND IN THE ATHENS AREA BY 18-19Z. WINTRY PRECIP CHANCES
ARE TOO LOW TO INCLUDE AT THIS TIME...SO HAVE STUCK WITH
MENTIONING JUST -RA. LIGHT AND VARIABLE WINDS WILL BECOME
SOUTHEAST BY MID MORNING. SPEEDS GENERALLY 6KT OR LESS. -DZ WILL
CONTINUE THROUGH THE END OF THE TAF PERIOD...WITH MVFR CONDITIONS
DEVELOPING BY 06Z.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON PRECIPITATION TIMING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 43 35 46 39 / 30 30 60 70
ATLANTA 45 39 49 42 / 40 40 60 90
BLAIRSVILLE 36 32 44 37 / 80 40 80 90
CARTERSVILLE 41 35 46 41 / 60 40 80 100
COLUMBUS 52 45 59 50 / 20 30 30 90
GAINESVILLE 39 35 43 38 / 50 40 80 80
MACON 51 42 57 47 / 10 20 30 60
ROME 40 35 47 42 / 70 40 80 90
PEACHTREE CITY 47 39 51 43 / 30 30 50 90
VIDALIA 54 42 63 49 / 5 5 10 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY
FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...
FANNIN...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST
THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARTOW...CHEROKEE...
FLOYD...FORSYTH...HALL.
&&
SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Jan 19, 3:30 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST TUE JAN 19 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-202030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
330 PM EST TUE JAN 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THIS EVENING...HOWEVER...FAR
NORTHWEST GEORGIA COULD SEE SOME MIXED WINTRY PRECIPITATION
BEGINNING AS EARLY AS SUNRISE. ADDITIONAL DETAILS REGARDING WINTRY
PRECIPITATION IN PARTS OF NORTH GEORGIA CAN BE FOUND IN BOTH THE
WINTER STORM WARNING AND WINTER WEATHER ADVISORY BEGINNING
WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AN ACCUMULATING MIX OF SNOW...SLEET AND FREEZING RAIN IS FORECAST
ACROSS PARTS OF NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. FOR
THIS REASON...A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS
GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO
DAWSONVILLE...TO HELEN. ADDITIONALLY...A WINTER WEATHER ADVISORY
HAS BEEN ISSUED FOR COUNTIES ALONG A LINE FROM ROME...TO
CANTON...TO HOMER FOR THE POTENTIAL FOR LIGHTER ACCUMULATIONS OF
WINTRY PRECIPITATION IN THESE LOCATIONS.
A WINTRY MIX IS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT AS A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST STATES.
NORTHERN GEORGIA AND PORTIONS OF NORTH CENTRAL GEORGIA HAVE THE
BEST CHANCES FOR ACCUMULATING WINTER PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 20, 3:00 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EST WED JAN 20 2016
GAZ025-027-030>035-045-202015-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
DEKALB-
300 AM EST WED JAN 20 2016
AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY
BRINGING THE THREAT OF WINTRY PRECIPITATION TO PORTIONS JUST
NORTH OF THE I20 CORRIDOR. CURRENTLY...WE ARE EXPECTING MAINLY A
COLD RAIN EVENT ACROSS THIS AREA WHICH WOULD LIMIT IMPACTS
SIGNIFICANTLY. HOWEVER...TEMPERATURES WILL BE HOVERING AT JUST
ABOVE FREEZING...ESPECIALLY DURING THE LATE MORNING HOURS AND IT
WILL NOT TAKE MUCH OF A DROP AT ALL FOR THE LIMITED IMPACTS TO
BECOME MORE SIGNIFICANT.
REGARDLESS OF THE ACTUAL TEMPERATURES...LIGHT SNOW OR SLEET COULD
MIX IN WITH THE PREDOMINANT RAIN AT TIMES. BUT SHOULD THE
TEMPERATURES TREND EVEN SLIGHTLY COLDER THAN FORECAST THEN WE
COULD SEE SLICK SPOTS DEVELOP ON ELEVATED SURFACES SUCH AS BRIDGES
AND OVERPASSES. THERE IS STILL MUCH UNCERTAINTY IN THE FORECAST BASED
ON THE BORDERLINE TEMPERATURES SO RESIDENTS ARE URGED TO MONITOR
FOR UPDATES ISSUED FROM THIS OFFICE OR THROUGH LOCAL MEDIA
OUTLETS.
Winter Weather, Dade
- When
- January 20, 3:00 AM EST to 4:00 PM EST
- Where
- Dade forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade County Emergency Manager reported .13 inches of freezing rain on Lookout Mountain. A social media report of .05 inches of freezing rain was received from Trenton.
Winter Weather, Walker
- When
- January 20, 3:00 AM EST to 4:00 PM EST
- Where
- Walker forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
A CoCoRaHS observer reported a mixture of sleet and freezing rain in Rossville. Only a trace amount of sleet was reported, but around .10 inches of freezing rain was noted.
Winter Weather, Catoosa
- When
- January 20, 3:00 AM EST to 4:00 PM EST
- Where
- Catoosa forecast zone
- Reported by
- Public
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
The public reported trace amounts of freezing rain in the Lakeview area and around Foster Hills.
Winter Weather, Chattooga
- When
- January 20, 3:00 AM EST to 4:00 PM EST
- Where
- Chattooga forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
The Chattooga County Emergency Manager reported trace amounts of freezing rain in the Summerville area.
Winter Storm, Murray
- When
- January 20, 4:00 AM EST to 4:00 PM EST
- Where
- Murray forecast zone
- Reported by
- Public
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The public reported that a half inch of sleet had accumulated in the Chatsworth area by 1:00 PM EST.
Winter Storm, Gordon
- When
- January 20, 4:00 AM EST to 5:00 PM EST
- Where
- Gordon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
The Gordon County Emergency Manager reported up to a half of an inch of sleet had accumulated in areas across the county by 1:30 PM EST. There were also reports from the public of up to a tenth of an inch of ice accumulation on trees and elevated surfaces from earlier freezing rain. A few automobile accidents were also attributed to icy roads across the county.
Winter Weather, Fannin
- When
- January 20, 4:00 AM EST to 4:00 PM EST
- Where
- Fannin forecast zone
- Reported by
- Social Media
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
A report of a trace of snow was received on social media from Blue Ridge.
Winter Weather, Gilmer
- When
- January 20, 4:00 AM EST to 4:00 PM EST
- Where
- Gilmer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
A trained spotter in Ellijay reported a quarter of an inch of snow.
Winter Weather, Union
- When
- January 20, 4:00 AM EST to 5:00 PM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Union County Emergency Manager reported a half of an inch to one inch of snow in the Blairsville area.
Winter Weather, Floyd
- When
- January 20, 4:00 AM EST to 4:00 PM EST
- Where
- Floyd forecast zone
- Reported by
- Social Media
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
A report was received on social media of trace amounts of freezing rain in the Armuchee area.
Winter Storm, Pickens
- When
- January 20, 5:00 AM EST to 5:00 PM EST
- Where
- Pickens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
The Pickens County Emergency Manager reported up to an inch of sleet accumulated on Burnt Mountain and Henderson Mountain.
Winter Weather, Towns
- When
- January 20, 5:00 AM EST to 5:00 PM EST
- Where
- Towns forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The Towns County Emergency Manager reported a half of an inch to one inch of snow in the Hiawassee area.
Winter Weather, Lumpkin
- When
- January 20, 5:00 AM EST to 6:00 PM EST
- Where
- Lumpkin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County Emergency Manager reported an inch of snow in the Dahlonega area. The Dahlonega Police Department also reported trace amounts of freezing rain and sleet.
Winter Weather, Paulding
- When
- January 20, 5:00 AM EST to 4:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.921, -84.867 (the zone’s center; the record gives no point)
The COOP observer northeast of Dallas reported a trace of snow.
Winter Weather, Dawson
- When
- January 20, 6:00 AM EST to 6:00 PM EST
- Where
- Dawson forecast zone
- Reported by
- Public
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
The public reported around .10 inches of freezing rain in the Dawsonville area.
Winter Weather, Cherokee
- When
- January 20, 6:00 AM EST to 5:00 PM EST
- Where
- Cherokee forecast zone
- Reported by
- Social Media
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
A report was received on social media of .10 inches of freezing rain near Harmony. The Cherokee County Emergency Manager reported trace amounts of sleet in the Holly Springs, Burris Crossroads and Waleska areas.
Winter Weather, White
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- White forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The White County Sheriff's Office and a COOP observer each reported a half of an inch of snow in the Sautee area. The Sheriff's Office also reported a trace of snow in Cleveland.
Winter Weather, Banks
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Banks forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
The Banks County Emergency Manager reported trace amounts of snow, sleet and freezing rain across the county.
Winter Weather, Forsyth
- When
- January 20, 7:00 AM EST to 5:00 PM EST
- Where
- Forsyth forecast zone
- Reported by
- Public
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
A report of .10 inches of sleet was received from the public in Cumming. The Forsyth County Emergency Manager reported a trace of sleet in the Coal Mountain area.
Winter Weather, Gwinnett
- When
- January 20, 8:00 AM EST to 5:00 PM EST
- Where
- Gwinnett forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
An amateur radio operator reported trace amounts of freezing rain in Norcross.
Winter Weather, Hall
- When
- January 20, 8:00 AM EST to 6:00 PM EST
- Where
- Hall forecast zone
- Reported by
- Public
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
The public reported a half of an inch of snow in the Gainesville area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, January 20, 20162 deaths · 1 injured · $30,000 · 2 events
- Winter Weather in North Carolina, January 20, 20161 death · 1 injured · 2 events
- Winter Weather in Virginia, January 20, 20161 death · 1 event
- Blizzard and Heavy Snow in Tennessee, January 20, 201629 events
- Winter Storm and Winter Weather in Tennessee, January 20, 201621 events
- Winter Weather in Ohio, January 20, 201619 events
- Winter Weather in North Carolina, January 20, 201618 events
- Heavy Snow in Kentucky, January 20, 201617 events
- Winter Weather in Tennessee, January 20, 201615 events
- Dense Fog in California, January 20 to 22, 201613 events
- High Surf in Hawaii, January 20 to 21, 201613 events
- High Wind in Wyoming, January 20, 201653 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613677, 613678, 613679, 613680, 612037, 612038, 613671, 613672, 613673, 613684, 613670, 613674, 613675, 613688, 613681, 613682, 613676, 613683, 613687, 613685, 613686.